Savella? Hot flashes

iVillage Member
Registered: 04-15-2012
Savella? Hot flashes
3
Sun, 04-15-2012 - 12:08pm
Hi all, I'm new here but was diagnosed with fibro 3+ years ago...was just started on savella 4 days ago. The hot flashes and sweating have been horrible!!!!! Is anyone else out there on savella? How long does the hot flash side effect last? I feel like I'm melting! Thanks in advance!!
iVillage Member
Registered: 03-28-2012
Sun, 04-15-2012 - 9:03pm

I am not on Savella but you may just want drop by the pharmacy you filled your Rx at and talk to a pharmacist and see what they have to say. In my experience pharmacists have a little more knowledge about the medications than doctors do.

iVillage Member
Registered: 06-06-2000
Mon, 04-16-2012 - 8:17am
I've never tried it either, but one of the "mild to moderate" side effects is sweating and hot flashes. Usually side effects like this go away after a few weeks, (like 6 from what I understand) but I'd talk to your pharmacist, as kayleen92 suggested. A lot of docs really don't know all about every side effect or how long they last. If you are still having a lot of discomfort after a few weeks and don't notice any improvement in your fibro symptoms, I'd definitely call for an appointment with the doc who prescribed it, as you may need something different. I read an article about poor compliance in FM patients, and it was ludacris. It was in a professional journal, and the author was discussing the "mild to moderate" weight gain, fatigue, depression, sexual dysfunction, etc., caused by FM drugs, and how if patients would only adhere to the prescribed treatment plan, they could have a decrease in their FM symptoms. But, then you'd be fat, bloated, hot, sweaty, suicidal, have no interest in sex, and strange cravings for cheese all in exchange for something like a 30% reduction of FM symptoms! (o.k., the cheese part I just made up, but that WAS the gist of the article) If you are feeling the same or worse after about 6 weeks, or the hot flashes are too much for you to stand, call your doc and talk to him/her. Hope you feel cooler ASAP!
iVillage Member
Registered: 07-04-2007
Mon, 04-16-2012 - 9:53pm

Wish I could help, but I'm not taking Savella either. The others gave you some great advice and I can't think of anything else I can add. Hope you can get through the side effect, especially if it seems to be helping you with the pain from FM. I tried cymbalta, which is also a SNRI, but I just got more jittery the longer I was taking it so I discontinued it.

Michelle/mica_ga


Kindness is more important than wisdom,